i had vagnoplasty six weeks ago and still have discharge. It is thin and watery but leaks constantly. it has no odor and no blood. is this normal to still have the discharge? My dr. seems to think it is ok but I am getting worried\\\\:(
6 Weeks Post Vaginoplasty and Still Have Discharge
Doctor Answers (4)
Labiaplasty San Diego
Sounds like you had a small wound separation that is healing by secondary intention. Confirm this with your surgeon. The wound should be periodically photographed or measured if you wish reassurance that it is healing. I like to use topical anesthetic (e.g. benzocaine) if the wound is tender or painful. Consider applying Aquaphor or Bacitracin daily or twice daily, protecting the area and absorbing drainage with pads, and DEFINITELY check with your doctor to be sure he/she agrees with these suggestions. If drainage is not decreasing and/or the wound does not seem to be healing, the cause for this should be investigated (?retained stitch, ?recurrent trauma). If the wound is large enough, secondary closure is an alternative.
Drainage after surgery
From the description of the drainage, it sounds like it may be normal. I would ask that you follow up closely with your surgeon until everything has healed completely. If you are really getting worried and not confident in your surgeon's advice, go and see another doctor for another opinion.
Post Vaginoplasty Discharge
Although most discharge is gone by 6 weeks it can continue this late. Initially the discharge may be bloody but can become clear ( as you describe) or creamy white if you get a yeast infection ( especially if you took antibiotics after the surgery). I would not worry at this point but if it continues do get a second opinion as already suggested.
You might also like...
Based on the quality of the discharge it may in fact be normal and temporary at this point. If you feel and know your surgeon has much experience with this procedure then it is usually best to trust him/her. Otherwise I would recommend getting a direct hands on second opinion to clarify and, if nothing else, ease your conscious. Best of luck...RAS